Ask an expert
Question

06 Sep 2007

Is it wise
Is it wise for an HIV+ to think about losing weight?
Please help
Answer 324 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Reader
It is not really a good idea for patients with HIV to consider losing a lot of weight because one of the most serious problems associated with HIV/AIDS is extreme weight loss and wasting of muscle tissue. If you are, however, on antiretrovirals, these can cause weight gain in certain areas of the body (the so-called lipodystrophy syndrome) and if this is the case then I would recommend that you a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), who will work out a specific diet prescription to assist with the syndrome. You can read up on this subject by clicking on 'Diet' at the top of this page and then doing a Search with the terms "lipodystrophy syndrome".
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.